View Full Version : elmiron?? did it make you worse?
10-14-2004, 12:31 PM
I was wondering if anyone else that has taken elmiron had to stop because it made their IC symptoms worse instead of better or am i the only one???
I stayed in a constant flare for like seven months straight......felt like little pins or knifes inside my bladder , it was so sensitive and it just felt weird. BUT the more elmiron i took , the worse it got and i thought that i would just stop taking it and see what happens........I got better.......the weird feeling went away. ANd this is the first time i have had another flare in almost two months.........I don't know if it was just my imigination or what........i took three a day........then just one a day and then none. Maybe i should just try one a day all the time and see what happens........I just find it odd that , the weird feeling went away ......
THis IC is so confusing i never know what to do or take anymore......
anyone else have this problem??
Yes, I got worse on Elmiron. When I first started taking it, it felt like it was tickling the inside of my bladder, but that went away in a week. But, over the 3 month total I was on it, I got worse & worse. Eventually unable to make it the 25 minute drive home from work without having to stop to pee. By the end of the 3 months, I could only tolerate drinking distilled water, any other kind set off spasms. My foods got more & more limited & the sensation of having to pee was constant.
Within 2 weeks off it, I felt much better.
The Ortho McNeil nurse I talked to on the phone said that there is a very small subset of sulfa-allergic patients who cannot tolerate Elmiron. Since I am very allergic to sulfa & the Elmiron made me worse, guess I'm one of those.
BUT she said that most sulfa-allergic patients do not have any problem with Elmiron, which is why the prescription went through at the pharmacy & my doctors encouraged me to try it even though they all know about my sulfa allergy.
I'm very sad it didn't work out for me, but am glad I tried it.
Since then, I have found relief in DMSO cocktail treatments (now 1 per month), Elavil 20mg, Ditropan 5mg, continuous use of Necon 1/35 (this birth control pill prevents the monthly period flares & has dramatically reduced the bladder & urethral burning). Yoga classes & guided meditation several times a week have also helped.
Wishing you better days soon & a treatment plan that works for you!
10-15-2004, 04:55 AM
I am so sorry Elmiron didn't work for you. It's been a miracle for me.. :)
10-15-2004, 05:07 AM
imustpee, are you taking the oral elmiron or the instills?
10-15-2004, 06:48 AM
I'm sorry the Elmiron isn't working...........I thought at one point last year it wasn't for me either......so I waited 4 days to pick up my refill...and bam....flare city...so I knew it was then......and haven't strayed since.
Are you on any other meds that are helping any?
10-15-2004, 01:45 PM
[B] WEll i am not sure its helping.......i just know that weird feeling inside myb ladder went away when i stopped taking it..........i take so much medication for my bladder its not even funny.......
I take 3 ( 15mg) of ditrapan xl a day, four urelle's a day, and hydroxine.......up to three times a day and before i was taking 3 elmiron a day......and i go once a week to have the cocktails.....but its the heparin, kenalog and lidocaine and some other stuff mixed in.....and i tried the DSMO but it made me worse......really worse......
I am over medicated and nothing is slowing it down.......i may try and take the elmiron again.....and just do like one a day and see if thats enough to help but not aggravate it.......i don't know what to do......anymore.........
thanks for answering all my questions..........i really appreciate it
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.